2016-09-14 22:26:12 UTC

Take the #OTCSmart Pledge for Pain Safety Action Day

Sept. 15, 2016

Join AGA on Sept. 26 to spread the word about the safe use of over-the-counter pain medicines.

In honor of September Pain Awareness Month, AGA is educating the millions of Americans who suffer from occasional and chronic pain about the importance of safe over-the-counter (OTC) pain medicine use. This practice puts people at risk of overdose, which can lead to serious side effects, such as stomach bleeding, ulcers and liver damage, and even death.

As a part of our Gut Check: Know Your Medicine campaign, AGA released survey findings around the common myths and dangerous misconceptions surrounding Americans’ use of OTC pain medicines. 

Join us on Pain Safety Action Day — Monday, Sept. 26. 

You can get involved in Pain Safety Action Day by sharing this important medication safety message with your patients. One way to help us spread the word is to join AGA’s #OTCSmart pledge on Thunderclap. Thunderclap is a crowdspeaking platform that allows a single message to be mass-shared, flash-mob style, at the same time on the same day. 

AGA has established a Thunderclap to launch Monday, Sept. 26 in recognition of Pain Safety Action Day as a way to encourage smarter and safer use of OTC pain medicines. Simply sign up in advance and the message will be activated on your preferred social media channel at that time. We hope you will share the link with your networks to help us spread the word about the safe uses of OTC pain medicine. 

 
 

More on GI Bleeding

UpToDate®

Dec. 1, 2017

Produced in cooperation with AGA, UpToDate® is a subscription-based clinical information resource available online, on CD-ROM and on handheld devices. Each month, a free topic is made available on the AGA website.

Blog: Hookworms Cause GI Bleeding

Oct. 25, 2017

Hookworms may be uncommon but could be responsible for iron deficiency anemia and occult and overt bleeding. Read more on the AGA Journals blog.

Hookworm-Induced Obscure Overt Gastrointestinal Bleeding

Oct. 22, 2017

A 72-year-old man with Parkinson disease presented with fatigue, dyspnea on exertion, and intermittent melena for 3 months.